Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 135, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 22, 2013, 3:25 PM MDT for Custer County, Fremont County, Saguache County, Colorado. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2013, 3:25 PM MDT (21:25 UTC)
- Expired
- Sep 22, 2013, 4:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, CO, Fremont County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 3:32 PM MDT | FUNNEL CLOUD | 3 Sse Crestone, CO | WITH NICKLE, PENNY AND QUARTER SIZED HAIL. |
| Sep 22, 3:32 PM MDT | FUNNEL CLOUD | 3 Sse Crestone, CO | |
| Sep 22, 3:32 PM MDT | HAIL 1 | 3 Sse Crestone, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 2:58 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
438
WUUS55 KPUB 222125
SVRPUB
COC027-043-109-222215-
/O.NEW.KPUB.SV.W.0135.130922T2125Z-130922T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT SUN SEP 22 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
* UNTIL 415 PM MDT
* AT 323 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CRESTONE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CRESTONE...WESTCLIFFE AND HILLSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3837 10554 3825 10532 3785 10572 3795 10587
TIME...MOT...LOC 2125Z 215DEG 34KT 3795 10577
HAIL...1.00IN
WIND...60MPH
$$
PJC5 follow-up statements
022
WWUS55 KPUB 222133
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT SUN SEP 22 2013
COC027-043-109-222215-
/O.CON.KPUB.SV.W.0135.000000T0000Z-130922T2215Z/
CUSTER CO-SAGUACHE CO-FREMONT CO-
333 PM MDT SUN SEP 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FREMONT...EAST CENTRAL SAGUACHE AND NORTHWESTERN CUSTER COUNTIES
UNTIL 415 PM MDT...
AT 330 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRESTONE...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WESTCLIFFE AND HILLSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3790 10568 3800 10583 3837 10554 3825 10532
TIME...MOT...LOC 2133Z 215DEG 34KT 3800 10572
HAIL...1.00IN
WIND...60MPH
$$
PJC063
WWUS55 KPUB 222140
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SUN SEP 22 2013
COC027-043-109-222215-
/O.CON.KPUB.SV.W.0135.000000T0000Z-130922T2215Z/
CUSTER CO-SAGUACHE CO-FREMONT CO-
340 PM MDT SUN SEP 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FREMONT...EAST CENTRAL SAGUACHE AND NORTHWESTERN CUSTER COUNTIES
UNTIL 415 PM MDT...
AT 338 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRESTONE...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. 1 INCH HAIL WAS REPORTED 3 MILES
SOUTH OF CRESTONE AT 334 PM MDT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WESTCLIFFE AND HILLSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3797 10561 3806 10578 3837 10554 3825 10532
TIME...MOT...LOC 2140Z 215DEG 34KT 3803 10564
HAIL...1.00IN
WIND...60MPH
$$
PJC332
WWUS55 KPUB 222147
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT SUN SEP 22 2013
COC109-222157-
/O.CAN.KPUB.SV.W.0135.000000T0000Z-130922T2215Z/
SAGUACHE CO-
347 PM MDT SUN SEP 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAGUACHE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3825 10532 3802 10555 3809 10567 3816 10568
3837 10554
TIME...MOT...LOC 2147Z 215DEG 34KT 3808 10559
$$
COC027-043-222215-
/O.CON.KPUB.SV.W.0135.000000T0000Z-130922T2215Z/
CUSTER CO-FREMONT CO-
347 PM MDT SUN SEP 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FREMONT AND NORTHWESTERN CUSTER COUNTIES UNTIL 415 PM MDT...
AT 345 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF CRESTONE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WESTCLIFFE AND HILLSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3825 10532 3802 10555 3809 10567 3816 10568
3837 10554
TIME...MOT...LOC 2147Z 215DEG 34KT 3808 10559
HAIL...1.00IN
WIND...60MPH
$$
PJC628
WWUS55 KPUB 222153
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT SUN SEP 22 2013
COC027-043-222215-
/O.CON.KPUB.SV.W.0135.000000T0000Z-130922T2215Z/
CUSTER CO-FREMONT CO-
353 PM MDT SUN SEP 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FREMONT AND NORTHWESTERN CUSTER COUNTIES UNTIL 415 PM MDT...
AT 349 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF CRESTONE...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILLSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3825 10532 3805 10552 3812 10562 3817 10567
3837 10554
TIME...MOT...LOC 2154Z 215DEG 39KT 3818 10550
HAIL...1.00IN
WIND...60MPH
$$
PJC100
WWUS55 KPUB 222201
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT SUN SEP 22 2013
COC027-043-222211-
/O.CAN.KPUB.SV.W.0135.000000T0000Z-130922T2215Z/
CUSTER CO-FREMONT CO-
401 PM MDT SUN SEP 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FREMONT AND
NORTHWESTERN CUSTER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM MDT.
LAT...LON 3825 10532 3805 10552 3812 10562 3817 10567
3837 10554
TIME...MOT...LOC 2201Z 215DEG 39KT 3824 10544
$$
PJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 11:43 AM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 22, 11:43 AM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1143 AM MDT SUN SEP 22 2013 .UPDATE... ISSUED AT 1007 AM MDT SUN SEP 22 2013 FORECAST LOOKS ON TRACK...BUT DID MAKE SOME MINOR ADJUSTMENT TO POPS TO TRIM EASTWARD EXTENT BEFORE 21Z AS LATEST SHORT RANGE MODELS ARE HOLDING ANY PRECIPITATION OFF UNTIL AFTER 2 PM FOR THE TELLER COUNTY...FREMONT COUNTY AND THE WET MOUNTAINS. WV PICS SHOWING SHARP TROF ENTERING WESTERN UT WITH 60+KT H5 JET ROUNDING THE BASE TOWARDS THE 4 CORNERS REGION. NICE LINE OF THUNDERSTORMS HAS DEVELOPED OVER THE 4 CORNERS REGION AHEAD OF THIS FEATURE...WITH ROUNDS OF THUNDERSTORMS DEVELOPING AHEAD OF THIS LINE MOVING UP ACROSS THE EASTERN SAN JUANS AND THE WEST FORK BURN SCAR. SO FAR ONLY LIGHT PRECIPITATION AMOUNTS HAVE FALLEN IN RAIN GAGES OUT THAT WAY...GENERALLY UNDER .20...THOUGH DID SEE ONE HIT OF .40 DOWN AROUND WOLF CREEK PASS EARLIER THIS MORNING WHICH FELL IN 1 HOURS TIME. CURRENT FLASH FLOOD WATCH STILL LOOKS ON TRACK WITH PROBABILITY OF FAST MOVING BUT TRAINING THUNDERSTORMS MOVING ACROSS THE SOUTHWEST MTS THROUGH THE AFTERNOON. REMAINDER OF THE AREA WILL SEE THE MAIN LINE OF THUNDERSTORMS ASSOC WITH THE STRONG UPPER FORCING MOVE ACROSS THE AREA AFTER 3-4 PM. MAIN CONCERN WILL BE FOR LARGE HAIL (QUARTER INCH) AND DAMAGING WINDS ACROSS THE MOUNTAINS/INTERIOR VALLEYS WHERE DEEP LAYER SHEARS ARE SUFFICIENTLY STRONG. EVENT WILL EVOLVE INTO MORE OF A DAMAGING WIND THREAT WITH POSSIBLY SOME SMALL HAIL FOR THE SE MTS/I-25 CORRIDOR AS THESE STORMS MOVE OFF INTO THE LOWER ELEVATIONS. COULD BE SOME SEVERE THUNDERSTORM WATCHES ISSUED A LITTLE LATER...DEPENDING ON HOW ACTIVITY EVOLVES...SO STAY TUNED. -KT UPDATE ISSUED AT 636 AM MDT SUN SEP 22 2013 BROUGHT CURRENT OBSERVATIONS AND SATELLITE DATA INTO FRONT END OF FORECAST GRIDS. NO OTHER CHANGES TO FORECAST AT THIS TIME. LW && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM MDT SUN SEP 22 2013 ...STRONG SHORTWAVE TO MOVE ACROSS SOUTHERN COLORADO TODAY AND TONIGHT... AN EARLY FALL SHORTWAVE WILL CROSS SOUTHERN COLORADO TODAY AND TONIGHT BRINGING THUNDERSTORMS...RAIN SHOWERS...HIGH ELEVATION SNOW SHOWERS AND WIDESPREAD WIND. THUNDERSTORMS ARE ALREADY IMPACTING THE SAN JUAN MOUNTAINS THIS MORNING. THIS ACTIVITY IS EXPECTED TO CONTINUE THIS MORNING AND THEN INCREASE THIS AFTERNOON INTO THE EVENING. MODEL QUANTITATIVE PRECIPITATION FORECASTS ARE PRETTY BULLISH OVER THE WEST FORK COMPLEX AND THIS MAKES SENSE GIVEN THE TRACK OF THE UPPER LOW. THIS AREA SHOULD RECEIVE THE BRUNT OF THE PRECIPITATION BASED ON THE TRACK OF THE UPPER SYSTEM OVER THE FOUR CORNERS AREA. THE SAN JUANS SHOULD SEE SOME OF THE BEST MOISTURE...LIFT AND INSTABILITY...BEING UNDER THE NORTHEAST QUAD OF THE UPPER LOW. SO...A FLASH FLOOD WATCH LOOKS GOOD FOR THIS AREA AND WILL CONTINUE WITH MORNING FORECAST SUITE. THERE IS ALSO A THREAT OF FLASH FLOODING ON THE OTHER AREA BURN SCARS TODAY... BUT THE OVERALL THREAT IS THOUGHT TO BE LESS DUE TO FASTER STORM MOVEMENTS IN THOSE AREAS. THE REST OF SOUTHERN COLORADO WILL ALSO SEE AN ACTIVE WEATHER PATTERN TODAY. THE SHORTWAVE IS STRONG CURRENTLY AND IS FORECAST TO REMAIN SO INTO THE EVENING. THE MAXIMUM LIFT WITH THIS SYSTEM SHOULD COINCIDE NICELY WITH AFTERNOON HEATING FOR AN EXPLOSION OF CONVECTION OVER THE MOUNTAINS DURING THE LATE AFTERNOON/EARLY EVENING HOURS. THE CONVECTION WILL WORK EAST ACROSS THE PLAINS DURING THE LATE AFTERNOON. HOWEVER...FORECAST MODELS INDICATE THE CONVECTION WILL TEND TO WEAKEN AS IT MOVES EAST. THERE SHOULD AT LEAST BE SCATTERED ACTIVITY ACROSS THE PLAINS DURING THE LATE AFTERNOON/EVENING HOURS. PRIMARY THUNDERSTORM THREATS THIS AFTERNOON WILL GENERALLY BE LIGHTNING...WIND GUSTS TO AROUND 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. HOWEVER...THERE MAY BE ENOUGH SHEAR AND MID LEVEL INSTABILITY TO GENERATE A FEW STRONGER STORMS PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WINDS UP TO 60 MPH. THIS GOES FOR THE MOUNTAINS AS WELL AS THE PLAINS. SPC HAS SOUTHWEST AND SOUTH CENTRAL COLORADO UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY WITH PRIMARY CONCERNS OF STRONG WINDS AND LARGE HAIL. WHILE SNOW LEVELS WILL INITIALLY BE GENERALLY ABOVE THE PEAKS TODAY...THEY WILL FALL OFF RAPIDLY BEHIND THE TROUGH PASSAGE LATE TODAY AND TONIGHT. THE MOST PRONOUNCED DROP WILL OCCUR ACROSS THE CENTRAL MOUNTAINS THIS EVENING. THIS AREA COULD SEE SEVERAL INCHES OF WET SNOW ACCUMULATE ABOVE 9000 FEET OR SO BY MONDAY MORNING. ACCUMULATIONS OF WET SNOW WILL ALSO BE POSSIBLE IN THE REST OF THE MOUNTAIN AREAS ABOVE 10000 TO 11000 FEET BY MONDAY MORNING... INCLUDING PIKES PEAK. ON A FINAL NOTE...WIDESPREAD WINDS ARE EXPECTED ACROSS SOUTHERN COLORADO TODAY. FOR THE FIRST TIME IN A WHILE...SURFACE PRESSURE GRADIENTS AND UPPER LEVEL JET STREAM WINDS WILL RESULT IN WIDESPREAD SUSTAINED WIND SPEEDS OVER 20 MPH WITH GUSTS OVER 40 MPH FOR THE AFTERNOON AND EVENING HOURS. ADDITIONALLY...CONVECTION MAY KICK THOSE SPEEDS UP LOCALLY TO 50 OR 60 MPH. WELCOME FALL. LW .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 333 AM MDT SUN SEP 22 2013 MONDAY...EARLY MON MORNING MODELS INDICATE THAT THE UPPER TROUGH WILL BE EXITING COLORADO ACROSS THE NE CORNER INTO NEBRASKA. THIS MORE NORTHERLY SOLUTION CUTS THE PCPN CHANCES FOR THE CWA DRAMATICALLY...WITH ISOLATED TO LOW END SCATTERED POPS FOR MAINLY THE NORTHERN PORTIONS OF THE FORECAST AREA SUCH AS THE LAKE AND CHAFFEE COUNTIES AS WELL AS THE RAMPART RANGE AND THE PALMER DVD. PCPN CHANCES TAPER OFF QUICKLY THROUGH THE AFTN. AS FOR TEMPS...A NORTHERLY PUSH THROUGH THE MORNING SHOULD KEEP MAX TEMPS FOR THE PLAINS IN THE 70S TO NEAR 80 F. MONDAY NIGHT THROUGH WEDNESDAY...DRY AND WARMER AS ZONAL FLOW SETTLES IN BEHIND THE DEPARTING SYSTEM...WHICH THEN TRANSITIONS TO A MORE SW DIRECTION ALOFT AHEAD OF THE NEXT UPPER LOW PRES SYSTEM. LOOK FOR MAX TEMPS IN THE 80S FOR THE PLAINS...60S AND 70S FOR THE HIGH VALLEYS. THURSDAY THROUGH SATURDAY...THE EC AND GFS MODELS ARE TRENDING TOWARDS A SLIGHTLY SLOWER SOLUTION FOR THE NEXT INCOMING LOW PRES SYSTEM...AND PERHAPS EVEN LEANING TO A MORE NORTHERLY TRACK. FOR NOW...LOOKS LIKE THE LOW SYSTEM WILL DROP DOWN INTO THE GREAT BASIN ON THU...INCREASING SW FLOW ALOFT SIGNIFICANTLY FOR THE FORECAST AREA DURING THE DAY AS WELL AS PRODUCING SHOWERS ALONG THE CONTDVD BY MIDDAY. ONE MORE HOT DAY ON THU WITH TEMPS IN THE 80S FOR THE EASTERN PLAINS...THEN THE SFC COLD FRONT WILL DROP DOWN ACROSS THE PALMER DVD OVERNIGHT INTO FRI AND DROP MAX TEMPS TO RIGHT AROUND 70 F FOR THE PLAINS BOTH FRI AND SAT. AS FOR PCPN...TOUGH CALL ON HOW WIDESPREAD COVERAGE WILL BE CONSIDERING WHAT THE MODELS ARE TRENDING TOWARDS. FOR NOW...WILL KEEP ISOLATED POPS IN FOR MUCH OF THE AREA THU NIGHT THROUGH FRI...BUT MODELS INDICATE THE TROUGH AXIS WILL BE CROSSING CWA LATE FRI NIGHT SO PCPN SHOULD SHUT DOWN QUICKLY EARLY SAT MORNING. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1139 AM MDT SUN SEP 22 2013 SCATTERED THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS AFFECTING THE KALS TAF SITE THROUGH THE AFTERNOON AND EARLY EVENING...AND AFFECTING THE KCOS AND KPUB TAF SITES AFTER 22Z. MAIN THREAT WITH THUNDERSTORMS WILL BE STRONG OUTFLOW WIND GUSTS TO AROUND 40 KTS. SOME LOCAL GUSTS TO 50 KTS WILL BE POSSIBLE AND SOME OF THE STRONGER STORMS COULD CONTAIN SOME SMALL HAIL. KALS HAS THE BEST CHANCE OF SEEING -TSRA AFFECT THE TERMINAL AND HAVE INTRODUCED A TEMPO GROUP TO ACCOUNT FOR THIS. KCOS HAS THE SECOND BEST OPPORTUNITY OF THE TAF SITES AND ALSO HAVE A TEMPO GROUP. KPUB IS MORE LIKELY TO BE HIT BY ERRATIC OUTFLOW WIND GUSTS RATHER THAN THE THUNDERSTORMS THEMSELVES...SO TEMPO GROUP JUST CONTAINS THE GUSTY WIND POTENTIAL WITH VCTS. AS THE TROF MOVES ACROSS THE AREA...SHOULD SEE RAPID CLEARING AROUND 06Z...THOUGH SOME WRAP AROUND SHOWERS MAY CONTINUE TO AFFECT KCOS THROUGH THE EARLY MORNING HOURS. GUSTY SOUTH TO SOUTHWEST WINDS WILL SWITCH AROUND FROM THE WEST TO NORTHWEST AFTER 06Z. MEANWHILE...MTN AREAS WILL SEE WIDESPREAD MTN OBSCURATIONS WITH THUNDERSTORMS AND SNOW LEVELS DROPPING TO AROUND 9000-10000 FEET OVERNIGHT. CLEARING WILL TAKE PLACE ACROSS THE EASTERN SAN JUANS AFTER 06Z...WITH SHOWERS LASTING INTO THE EARLY MORNING ACROSS THE CENTRAL MTS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR COZ067-068. && UPDATE...KT SHORT TERM...LW LONG TERM...MOORE AVIATION...KT
Hazardous weather outlook, Sep 22, 11:47 AM MDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1147 AM MDT SUN SEP 22 2013 COZ058>089-093>099-231800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1147 AM MDT SUN SEP 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EARLY FALL WEATHER SYSTEM WILL BRING THUNDERSTORMS...RAIN SHOWERS...HIGH ELEVATION SNOW SHOWERS AND STRONG WINDS TO THE AREA THIS AFTERNOON AND TONIGHT. ENOUGH RAIN COULD FALL OVER THE WEST FORK COMPLEX SCARS TO PRODUCE FLASH FLOODING. THERE IS ALSO A THREAT OF FLOODING ON THE OTHER BURN SCARS IN SOUTHERN COLORADO...BUT THE OVERALL THREAT IS LOWER IN THOSE AREAS DUE TO FASTER STORM MOVEMENTS. PRIMARY THUNDERSTORM THREATS TODAY WILL INCLUDE LIGHTNING...WIND GUSTS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. HOWEVER... THERE IS ENOUGH SHEAR AND INSTABILITY FOR A FEW STORMS TO BECOME SEVERE PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WINDS UP TO 60 MPH. LOCATIONS WITH THE GREATEST RISK FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS AND INTERIOR VALLEYS...WHILE THE SOUTHEAST MOUNTAINS AND I-25 CORRIDOR WILL HAVE THE GREATEST POTENTIAL FOR LOCALIZED DAMAGING WIND GUSTS. SNOW LEVELS WILL DROP OFF OVER SOUTHERN COLORADO LATER TODAY AND TONIGHT...FALLING TO ABOUT 9000 FEET OVER THE CENTRAL MOUNTAINS AND TO 10000 OR 11000 FEET OVER THE REMAINING MOUNTAIN AREAS. THESE AREAS COULD SEE SEVERAL INCHES OF WET SNOW ACCUMULATION BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER UPPER LEVEL LOW PRESSURE IS EXPECTED TO DROP DOWN INTO THE GREAT BASIN ON THURSDAY...BRINGING AN INCREASE IN WINDS AND PRECIPITATION TO THE AREA FROM THURSDAY NIGHT THROUGH FRIDAY EVENING. THERE WILL BE A CHANCE FOR MOUNTAIN SNOW...AS WELL AS A FLASH FLOODING THREAT FOR AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER SOUTHERN COLORADO TODAY AND TONIGHT. 31/77
In the hours before
Special weather statement, Sep 22, 12:50 PM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1250 PM MDT SUN SEP 22 2013 COZ066>068-221945- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 1250 PM MDT SUN SEP 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... THE WEST FORK AND PAPOOSE BURN SCARS. AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 18 MILES WEST OF PAGOSA SPRINGS...OR 34 MILES NORTHWEST OF DULCE...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WEST FORK AND PAPOOSE BURN SCARS. MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. STORMS ARE MOVING QUICKLY TO THE NORTHEAST. AT THIS TIME...RADAR TRENDS SUPPORT RAIN TOTALS OF LESS THAN FOUR TENTHS OF AN INCH. HOWEVER...ADDITIONAL LINES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WHICH COULD LEAD TO GREATER RAINFALL TOTALS. PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA AS CONDITIONS CHANGE. PJC
Special weather statement, Sep 22, 1:36 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 136 PM MDT SUN SEP 22 2013 COZ065-067>069-222000- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 136 PM MDT SUN SEP 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO... EXTREME NORTHWESTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO... SOUTHEASTERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO... WESTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO... AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WOLF CREEK PASS...OR 35 MILES NORTH OF DULCE...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WINDY PASS BURN SCAR. SOUTH FORK. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 22, 2:41 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT SUN SEP 22 2013 COZ069-070-222130- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- 241 PM MDT SUN SEP 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO... NORTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO... NORTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO... AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CENTER...OR 18 MILES NORTHWEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... HOOPER. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
Local storm report, Sep 22, 3:04 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT SUN SEP 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 6 WSW HOOPER 37.70N 105.98W
09/22/2013 E0.88 INCH ALAMOSA CO PUBLIC
&&Local storm report, Sep 22, 3:06 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT SUN SEP 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 8 NNW HOOPER 37.84N 105.93W
09/22/2013 E0.88 INCH SAGUACHE CO PUBLIC
&&Special weather statement, Sep 22, 3:22 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT SUN SEP 22 2013 COZ066>068-222215- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 322 PM MDT SUN SEP 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... THE FOLLOWING BURN SCARS...PAPOOSE...WEST FORK...AND WINDY PASS. AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTHWEST OF PAGOSA SPRINGS...OR 35 MILES NORTHWEST OF DULCE...WHICH WAS MOVING TOWARD THE NORTHEAST AT 70 MPH. LOCATIONS IMPACTED INCLUDE... PAPOOSE BURN SCAR. WEST FORK BURN SCAR. WINDY PASS BURN SCAR. HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. UP TO 4 TENTHS OF AN INCH MAY FALL ON THE SCARS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 1:37 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
| Sep 22, 2:45 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Rio Grande, Saguache | 45 min |
| Sep 22, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 49 min |
| Sep 22, 5:23 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.